[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.167.149.128. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
March 16, 1979

Anticoagulants and Intrauterine-Device Insertion-Reply

Author Affiliations

University of Texas Medical School at Houston Houston

JAMA. 1979;241(11):1107. doi:10.1001/jama.1979.03290370015013

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

I read the comments of Dr Singer with great interest. Because of disunity of the patient's care among several institutions, no clotting studies were obtained. I cannot say, however, that the persistent bleeding was not related to puncture of the uterus with the sound in the presence of anticoagulants. Although surgery is performed frequently on patients receiving anticoagulant agents, bleeding points are ligated or electrocoagulated. In this instance, a uterine puncture that would have stopped bleeding spontaneously, as evidenced by common experience with punctures during routine curettages, did not stop bleeding for 72 hours, and the only outstanding factor was the administration of anticoagulant medication. Therefore, I believe that anticoagulation constitutes a relative contraindication for intrauterine-device insertion.

×